Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking Subutex as substitute for heroin addiction. Have liver fatigue and Hep C. Recommendations?

Hi my name is Annie. I have been on subtext for 8 years as a substitute for heroin addiction . I started off on a high dose and am now on 6 mlgrms pr day. I have recently had chronic liver fatigue and signs that my Hep C is active. I am waiting for the results from the hospital as I m contemplating have the Interferon treatment. Subtext has saved my life, I would have died of a heroin overdose had I continued using, or another car crash of which I had several!! I do however worry that Subutex has a negative impact on my already damaged liver. Could you please tell me if this is true... Thank you...
Asked On : Wed, 27 Mar 2013
Answers:  1 Views:  41
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response
Apr 2013
Hi and welcome to HCM.
Yes this is true unfortunately, but this isnt a reason to stop taking it. Hep C causes much serious liver damage than subutex. You should treat hep c primary. I know that there is a minor chance that you are able to stop with subutex and you must consider all this as the best solution. You should follow doctors recommendations, rest, and do frequent liver check ups. Hep c is unpredictable disease and has its positive and negative phases. You need to hope for the best and nit to give up.
Wish you good health
Answered: Wed, 27 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor